Hail, Providence
- When
- May 26, 10:19 PM EST
- Where
- Providence County, Pascoag
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.950, -71.720
A backdoor cold front combined with a sea breeze front, warm temperatures, and plenty of instability to produce showers and thunderstorms across much of southern New England.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A backdoor cold front combined with a sea breeze front, warm temperatures, and plenty of instability to produce showers and thunderstorms across much of southern New England.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at May 26, 9:44 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1044 PM EDT WED MAY 26 2010
.SYNOPSIS...
RECORD HEAT OCCURRED TODAY WITH THE WARMEST TEMPERATURES IN SOME
LOCATIONS SO EARLY IN THE SEASON AND SINCE 2006. A BACKDOOR COLD
FRONT ARRIVING TONIGHT WILL BRING RELIEF TO THE REGION TOMORROW AND
FRIDAY. MAINLY DRY WEATHER FOLLOWS FRIDAY INTO THE WEEKEND AS QUEBEC
HIGH PRESSURE RELOCATES TO THE SOUTH OF NEW ENGLAND WITH A RAPID WARM
UP OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 9 AM THURSDAY MORNING/...
1040 PM: LATEST WATCH POSTED AND HWO UPDATED AS ALL PUBLIC AND MARINE
PRODUCTS. LSRS UP TO DATE THRU 1040 PM.
950 PM: YOU SAW LATEST SWOMCD. BUSY HERE THRU 05Z OR SO. WILL ISSUE
LSRS AS TIME AVAILS. PRODUCTS BASICALLY UP TO DATE AT 930 PM...AT
LEAST FOR THE MOMENT. NE WINDS GUSTING 32 KTS WITH THE REAL DEAL
BACKDOOR. MAY ISSUE SCA FOR NE MASS WATERS SHORTLY.
&&
.SHORT TERM /9 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
A MUCH COOLER DAY IS IN STORE FOR SOUTHERN NEW ENGLAND BEHIND THE
BACKDOOR COLD FRONT. HIGHS SHOULD RANGE FROM THE UPPER 60S TO THE
LOWER 70S ALONG THE IMMEDIATE COAST...TO THE UPPER 70S AND LOWER 80S
ACROSS INTERIOR SOUTHERN NEW ENGLAND.
LOW CLOUDS AND FOG PATCHES ARE EXPECTED EARLY IN THE MORNING BEHIND
THE BACKDOOR COLD FRONT. HOWEVER...EXPECT THE STRONG SUN ANGLE TO
BURN THE LOW CLOUDS/FOG OFF ALLOWING FOR A PARTLY SUNNY DAY...
ESPECIALLY AS LOWER SFC DEWPOINT AIR ARRIVES FROM THE EAST.
AS FOR PRECIPITATION CHANCES WILL KEEP THINGS DRY ON THE COASTAL
PLAIN. A MARINE LAYER WILL BE IN PLACE ACROSS OUR EASTERN ZONES AND
THE FOCUS FOR ANY CONVECTION WILL BE ACROSS OUR WESTERN
ZONES...WHERE WE CARRY 30 TO 40 POPS WITH THE HIGHEST IN OUR FAR
WESTERN ZONES. THERE ALSO IS SOME INSTABILITY SO A FEW THUNDERSTORMS
WILL BE POSSIBLE. HOWEVER...THE BULK OF THE INSTABILITY AND BETTER
SEVERE WEATHER POTENTIAL IS WEST OF OUR FCST AREA. HAVE CONTD THE
SLIGHT THREAT OF SVR WEST IN THE HWO BUT NO GUSTY THUNDER IN THE
WORDS AS BETTER INSTABILITY AND POTENTIAL APPEARS TO CAPPED OVER OUR
AREA LATE THIS WED AFTN.
THU NIGHT...VARIABLE CLOUDS BUT NOT A LOT THAT I COULD SEE FOR WX.
BLENDED 12Z NCEP GUIDANCE AND USED 09Z SREF.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH SATURDAY...AFTER THAT
THE 00Z ECMWF BECOMES AN OUTLIER WITH A STRONG MID LEVEL LOW
DROPPING FURTHER SOUTH INTO QUEBEC SATURDAY THAN THE GFS OR THE GGEM.
WILL OPT FOR A BLEND OF THE NAM AND GFS THROUGH SATURDAY AND THEN
LEAN MORE TOWARDS THE 12Z GFS.
FRIDAY...HIGH PRESSURE DROPS SOUTH THROUGH SOUTHERN NEW ENGLAND.
DRY BUT COOLER WEATHER EXPECTED WITH PARTLY CLOUDY SKIES.
SATURDAY AND SUNDAY...FAIRLY GOOD MODEL AGREEMENT ON DRY NORTHWEST
FLOW INTO NEW ENGLAND. THE 12Z GFS IS A BIT MORE PROGRESSIVE...
MOVING A MID LEVEL RIDGE ACROSS THE AREA SUNDAY. EXPECTING MAINLY
DRY...WARMING WEATHER WITH MID LEVEL RIDGING AND HIGH PRESSURE.
MONDAY THROUGH WEDNESDAY...THE DIFFERENCES IN THE GFS/ECMWF BECOME
MORE PRONOUNCED WITH THE ECMWF MOVING A MID LEVEL RIDGE ACROSS
SOUTHERN NEW ENGLAND MONDAY FOLLOWED BY A MID LEVEL TROF WEDNESDAY
AND THE GFS BRINGING A STRONG COLD FRONT ACROSS THE AREA TUESDAY
FOLLOWED BY HIGH PRESSURE. LOW CONFIDENCE FORECAST FOR THIS
PERIOD. HOWEVER...THE BEST SHOT AT CONVECTION LOOKS TO BE MONDAY OR
TUESDAY. THE GFS LEANS A BIT MORE TOWARDS MONDAY...AHEAD OF THE
COLD FRONT WITH A MORE UNSTABLE ATMOSPHERE. THE ECMWF IS LOOKING
MORE TOWARDS TUESDAY WITH SOME SORT OF SURFACE TROUGH OR WEAK
FRONTAL BOUNDARY. WILL MENTION CHANCE POPS WITH SLIGHT CHANCE OF
THUNDER FOR BOTH DAYS AT THIS POINT.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
TONIGHT...HIGH CONFIDENCE THAT IFR OR LIFR CEILINGS WITH IFR VISIBILITIES
IN STRATUS/FOG SHOULD MOVE ONTO THE COASTAL PLAIN AROUND 02Z FROM THE
GULF OF MAINE...PROGRESSING STEADILY WEST OVERNIGHT BUT NOT REACHING
THE CT RVR VALLEY TIL BTWN 09Z-12Z.
SCT STRONG TSTMS OVERNIGHT MOVING S WITH WITH NNE GUST OUTFLOW
30-45KTS...ESP CT RVR VALLEY OVERNIGHT.
KBOS...HIGH CONFIDENCE BECOMES IFR CIGS AROUND 02Z. CHC OF A SHOWER
OR TSTM. E-NELY SFC FLOW.
THURSDAY...MODERATE CONFIDENCE IFR OR LIFR TO START WITH IMPROVING
CONDITIONS LATE MORNING AND AFTN...TO MAINLY VFR CONDITIONS BY MID
AFTN. A FEW SHOWERS AND THUNDERSTORMS MAY BE IN THE VICINITY OF THE
BDL/BAF TERMINALS DURING THE AFTERNOON.
THURSDAY NIGHT...VFR TO START. PATCHY IFR CONDS MAY DEVELOP LATE.
FORECAST CONFIDENCE - MODERATE.
OUTLOOK...FRIDAY THROUGH SUNDAY...
FRIDAY THROUGH SUNDAY...HIGH CONFIDENCE VFR. MEDIUM CONFIDENCE SCT
DIURNAL CUMULUS CLOUDS AROUND 5KFT EACH AFTERNOON.
&&
.MARINE...
TONIGHT...SCA MOST WATERS NOW EXCEPT IMMEDIATE CC BAY AND THAT MAY
CHANGE SHORTLY.
SOUTHERLY SWELL WILL CONTINUE TO RESULT IN 4 TO 6 FOOT SWELL ACROSS
OUR SOUTHERN WATERS AND CONTINUED SCA HEADLINES.
THURSDAY...NORTHEAST WINDS OF 5 TO 15 KNOTS BEHIND THE BACKDOOR COLD
FRONT. SOUTHERLY SWELL WILL CONTINUE TO KEEP SEAS ABOVE SCA
THRESHOLDS ACROSS OUR SOUTHERN OUTER-WATERS.
THU NIGHT...SUBSIDING SWELL AND HEADLINES MAY SHRINK.
OUTLOOK...FRIDAY THROUGH SUNDAY...
FRIDAY AND SATURDAY...GENERALLY SEAS REMAIN BELOW 5 FEET. COULD SEE
A PERIOD OF WEST-SOUTHWEST NEAR SHORE WINDS OF 20-25 KT SAT.
SUNDAY...SEAS ON THE OUTER WATERS CLIMB TO AROUND 5 FEET. A PERIOD
OF SOUTHWEST NEAR SHORE WINDS NEAR 25 KTS IS POSSIBLE.
&&
.CLIMATE...
MAY HEADING FOR TOP 10 WARMEST IN PORTIONS OF SNE!
CLIMATOLOGICAL SPRING MARCH 1 THROUGH MAY 31ST VERY VERY WARM!
BOS...WARMEST START TO CLIMO SPRING THROUGH MAY 22...51.6F IN 2010
PVD...2ND WARMEST START TO CLIMO SPRING THROUGH MAY 22...52.4F IN 2010
BDL...WARMEST START TO CLIMO SPRING THROUGH MAY 22...52.6F IN 2010
ORH...2ND WARMEST START TO CLIMO SPRING THROUGH MAY 22...49.1F IN 2010
BOS...WARMEST CLIMO SPRING...52.9F 1977
PVD...WARMEST CLIMO SPRING...53.2F 1945...CORRECTED
BDL...WARMEST CLIMO SPRING...53.2F 1991
ORH...WARMEST CLIMO SPRING...50.5F 1921
RER MAX'S TODAY - WED MAY 26
BOS 97-1880 94 WARMEST SINCE AUG 18 2009 WHEN 95. NOT THE WARMEST MAY
TEMP.
PVD 91-1965 NEW RECORD TODAY 96 WARMEST SINCE AUG 19 2008 WHEN 96
ALSO WARMEST MAY TEMPERATURE BUT NOT THE WARMEST SO EARLY IN THE
SEASON WHEN 98 APRIL 19 1976.
BDL 94-1965 NEW RECORD 99 WARMEST SINCE AUGUST 2 2006 WHEN 100.
EQUALS WARMEST MAY TEMP EVER...99 MAY 20 1996. JUST MISSED BEING
WARMEST SO EARLY IN THE SEASON.
ORH 90-1932 NEW RECORD 94 WARMEST SINCE JUNE 10 2008 WHEN 94.
THIS 94 IS THE WARMEST EVER IN MAY AND WARMEST SO EARLY IN THE
SEASON.
935 AM UPDATE: PRELIMINARY CALCULATIONS BASED ON CCFBOS FCST FROM 4AM
THIS MORNING OF MAY 26TH THRU THE 31ST PROJECTS A TOP 10 WARMEST MAY
OCCURRENCE AT ALL 100 PLUS YEARS CLIMATE SITES.
THE FOLLOWING IS NOT A LOCK IN PLACEMENT BUT UNLESS OUR CONSERVATIVE
PROJECTIONS ARE LARGELY IN ERROR OR THE PATTERN CHANGES DRAMATICALLY
COOLER FOR THIS THIS WEEKEND...I THINK WE ARE ON OUR WAY TO SOMETHING
VERY CLOSE TO THAT LISTED BELOW.
BOSTON.............5TH WARMEST AT 62.6
PROVIDENCE.........3RD WARMEST AT 62.5
HARTFORD VIA BDL...8TH WARMEST AT 63.2
WORCESTER..........10TH WARMEST AT 60.5
THIS BASICALLY IS A 3 TO 4.5 DEG WARMER THAN NORMAL MONTH CONTINUING
AN EXCEEDINGLY WARM SPRING...ONE THAT I HOPE MANY HERE IN SNE WILL BE
REMEMBER AS PREMATURE /LILACS 2 WEEKS AHEAD OF SCHEDULE/ AND WONDERFUL
COMPARED TO THE MORE TYPICAL COOL AND OCCASIONALLY DISMAL TIMES WE
EXPERIENCE WITH THE CHILLY MARITIME ONSHORE FLOW.
&&
.EQUIPMENT...
TBOS CONTINUES OTS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ANZ230-250-
251.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EDT
THURSDAY FOR ANZ235-237-254>256.
&&
SYNOPSIS...DRAG/RLG
NEAR TERM...DRAG/FRANK 1043
SHORT TERM...DRAG/FRANK 1043
LONG TERM...RLG
AVIATION...DRAG/FRANK/RLG 1043
MARINE...DRAG/FRANK/RLG 1043
CLIMATE...
EQUIPMENT...HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1034 PM EDT WED MAY 26 2010 NHZ011-012-015-271200- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 1034 PM EDT WED MAY 26 2010 ...SEVERE THUNDERSTORM WATCH 225 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>005-008>014-016-017-020-026-RIZ001>008-271200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- SOUTHERN BRISTOL MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1034 PM EDT WED MAY 26 2010 ...SEVERE THUNDERSTORM WATCH 226 IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A VERY LOW RISK OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN WESTERN MASSACHUSETTS AND NORTH CENTRAL CONNECTICUT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ006-007-015-018-019-021>024-271200- WESTERN ESSEX MA-EASTERN ESSEX MA-SUFFOLK MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA- 1034 PM EDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WITH GUSTY NORTH WINDS TO 50 MPH AND HAIL ARE POSSIBLE BETWEEN NOW AND MIDNIGHT...PRIMARILY EASTERN MASSACHUSETTS INTO NORTHERN RHODE ISLAND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A VERY LOW RISK OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN WESTERN MASSACHUSETTS AND NORTH CENTRAL CONNECTICUT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>234-250-251-254>256-271200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1034 PM EDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A THUNDERSTORM WITH GUSTY NORTHEAST WINDS TO 35 KNOTS IS POSSIBLE BETWEEN NOW AND MIDNIGHT...MAINLY IN THE EASTERN MASSACHUSETTS COASTAL WATERS FROM CAPE COD TO BOSTON AND ALSO NARRAGANSETT BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ235>237-271200- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 1034 PM EDT WED MAY 26 2010 ...SEVERE THUNDERSTORM WATCH 226 IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1038 PM EDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL HANOVER 42.12N 70.82W
05/26/2010 E0.75 INCH PLYMOUTH MA AMATEUR RADIO
1009 PM HAIL GRANVILLE 42.07N 72.87W
05/26/2010 E0.88 INCH HAMPDEN MA AMATEUR RADIO
OLD WESTFIELD ROAD. HAIL SIZE VARIED PEA TO NICKEL.
&&
WDRAGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1041 PM EDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL HANOVER 42.12N 70.82W
05/26/2010 E0.75 INCH PLYMOUTH MA AMATEUR RADIO
1009 PM HAIL GRANVILLE 42.07N 72.87W
05/26/2010 E0.88 INCH HAMPDEN MA AMATEUR RADIO
OLD WESTFIELD ROAD. HAIL SIZE VARIED PEA TO NICKEL.
1039 PM HAIL WEST HARTFORD 41.77N 72.75W
05/26/2010 E1.00 INCH HARTFORD CT AMATEUR RADIO
WESTFIELD ROAD.
&&
WDRAGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1047 PM EDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL HANOVER 42.12N 70.82W
05/26/2010 E0.75 INCH PLYMOUTH MA AMATEUR RADIO
1009 PM HAIL GRANVILLE 42.07N 72.87W
05/26/2010 E0.88 INCH HAMPDEN MA AMATEUR RADIO
OLD WESTFIELD ROAD. HAIL SIZE VARIED PEA TO NICKEL.
1039 PM HAIL WEST HARTFORD 41.77N 72.75W
05/26/2010 E1.00 INCH HARTFORD CT AMATEUR RADIO
WESTFIELD ROAD.
1042 PM TSTM WND DMG FARMINGTON 41.72N 72.83W
05/26/2010 HARTFORD CT AMATEUR RADIO
PROBABLE WIND DAMAGE...TREE DOWN. RIVER ROAD. POWER OUT.
1043 PM HAIL WETHERSFIELD 41.70N 72.67W
05/26/2010 E1.75 INCH HARTFORD CT AMATEUR RADIO
QUARTER TO GOLF BALL. RIDGE ROAD.
&&
WDRAGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1052 PM EDT WED MAY 26 2010
MAZ002>004-026-NHZ011-015-270345-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN
FRANKLIN MA-
1052 PM EDT WED MAY 26 2010
AT 1049 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH AND PENNY SIZED HAIL ALONG A LINE EXTENDING FROM 9 MILES WEST OF
CHESTERFIELD TO 2 MILES SOUTH OF KEENE...OR ALONG A LINE EXTENDING
FROM 3 MILES WEST OF BRATTLEBORO TO 2 MILES SOUTH OF KEENE...MOVING
SOUTHEAST AT 45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MARLBOROUGH...SWANZEY...
HINSDALE...TROY...COLRAIN...WINCHESTER...LEYDEN...FITZWILLIAM...
RICHMOND...BERNARDSTON...NORTHFIELD...SHELBURNE...JAFFREY...GILL...
GREENFIELD...WARWICK...CONWAY...RINDGE...DEERFIELD...ROYALSTON...
WINCHENDON...MONTAGUE...ERVING...WHATELY...SUNDERLAND...ORANGE...
WENDELL...ATHOL...LEVERETT...ASHBURNHAM...GARDNER...PHILLIPSTON...
NEW SALEM...TEMPLETON...WESTMINSTER AND FITCHBURG.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM EDT THURSDAY MORNING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4256 7174 4242 7267 4274 7275 4273 7246
4277 7252 4281 7255 4287 7256 4291 7253
4295 7253 4299 7246 4306 7247 4313 7244
4314 7239 4315 7239 4317 7234
EKSTERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1054 PM EDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL HANOVER 42.12N 70.82W
05/26/2010 E0.75 INCH PLYMOUTH MA AMATEUR RADIO
1009 PM HAIL GRANVILLE 42.07N 72.87W
05/26/2010 E0.88 INCH HAMPDEN MA AMATEUR RADIO
OLD WESTFIELD ROAD. HAIL SIZE VARIED PEA TO NICKEL.
1039 PM HAIL WEST HARTFORD 41.77N 72.75W
05/26/2010 E1.00 INCH HARTFORD CT AMATEUR RADIO
WESTFIELD ROAD.
1042 PM TSTM WND DMG FARMINGTON 41.72N 72.83W
05/26/2010 HARTFORD CT AMATEUR RADIO
PROBABLE WIND DAMAGE...TREE DOWN. RIVER ROAD. POWER OUT.
1043 PM HAIL WETHERSFIELD 41.70N 72.67W
05/26/2010 E1.75 INCH HARTFORD CT AMATEUR RADIO
QUARTER TO GOLF BALL. RIDGE ROAD.
1047 PM HAIL GRAFTON 42.20N 71.68W
05/26/2010 E1.00 INCH WORCESTER MA TRAINED SPOTTER
1047-1051P 4 MIN OF QUARTER SIZE HAIL IN NORTH GRAFTON.
&&
WDRAGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1103 PM EDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL HANOVER 42.12N 70.82W
05/26/2010 E0.75 INCH PLYMOUTH MA AMATEUR RADIO
1009 PM HAIL GRANVILLE 42.07N 72.87W
05/26/2010 E0.88 INCH HAMPDEN MA AMATEUR RADIO
OLD WESTFIELD ROAD. HAIL SIZE VARIED PEA TO NICKEL.
1039 PM HAIL WEST HARTFORD 41.77N 72.75W
05/26/2010 E1.00 INCH HARTFORD CT AMATEUR RADIO
WESTFIELD ROAD.
1042 PM TSTM WND DMG FARMINGTON 41.72N 72.83W
05/26/2010 HARTFORD CT AMATEUR RADIO
PROBABLE WIND DAMAGE...TREE DOWN. RIVER ROAD. POWER OUT.
1042 PM HAIL SHREWSBURY 42.30N 71.72W
05/26/2010 E1.00 INCH WORCESTER MA PUBLIC
1043 PM HAIL WETHERSFIELD 41.70N 72.67W
05/26/2010 E1.75 INCH HARTFORD CT AMATEUR RADIO
QUARTER TO GOLF BALL. RIDGE ROAD.
1047 PM HAIL GRAFTON 42.20N 71.68W
05/26/2010 E1.00 INCH WORCESTER MA TRAINED SPOTTER
1047-1051P 4 MIN OF QUARTER SIZE HAIL IN NORTH GRAFTON.
&&
FNOCERAThe Boston radar (KBOX), 48 km away, was scanning. The volume nearest the first event began at 03:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2010Every state in 2010This day in weather historyWarnings in Rhode Island, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237253.